Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 852, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Oct 6, 2016, 3:24 PM CDT for Hardeman County, Texas. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 6, 2016, 3:24 PM CDT (20:24 UTC)
- Expired
- Oct 6, 2016, 4:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Hardeman County, TX
The radar
The Altus AFB radar (KFDR), 84 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 6, 4:10 PM CDT | TSTM WND GST 58 | 3 W Goodlett, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 46 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 6, 2:31 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2679 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
154
WUUS54 KOUN 062024
SVROUN
TXC197-062115-
/O.NEW.KOUN.SV.W.0852.161006T2024Z-161006T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
324 PM CDT THU OCT 6 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN HARDEMAN COUNTY IN NORTHERN TEXAS...
* UNTIL 415 PM CDT
* AT 322 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
KIRKLAND...MOVING NORTHEAST AT 20 MPH. ANOTHER STRONG STORM WAS
LOCATED ABOUT 12 MILES NORTHWEST OF GOODLETT.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
QUANAH...GOODLETT AND LAZARE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3454 10000 3458 9995 3458 9993 3454 9987
3451 9985 3449 9982 3447 9981 3445 9979
3430 9969 3423 10000
TIME...MOT...LOC 2022Z 242DEG 16KT 3432 10008
HAIL...1.75IN
WIND...60MPH
$$
..SPEG.1 follow-up statement
788
WWUS54 KOUN 062058 RRA
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
358 PM CDT THU OCT 6 2016
TXC197-062115-
/O.CON.KOUN.SV.W.0852.000000T0000Z-161006T2115Z/
HARDEMAN TX-
358 PM CDT THU OCT 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHWESTERN HARDEMAN COUNTY...
AT 356 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF KIRKLAND...OR ABOUT 8 MILES WEST-NORTHWEST OF GOODLETT...MOVING
EAST-NORTHEAST AT 30 MPH. ANOTHER SEVERE STORM WAS LOCATED IN
EXTREME NORTHWESTERN HARDEMAN COUNTY ABOUT 9 MILES SOUTH OF
HOLLIS...MOVING NORTHEAST AT 35 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GOODLETT AND LAZARE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3454 10000 3458 9995 3458 9993 3454 9987
3451 9985 3449 9982 3447 9981 3445 9979
3433 9971 3428 10000
TIME...MOT...LOC 2056Z 241DEG 25KT 3456 9996 3436 9998
HAIL...1.75IN
WIND...60MPH
$$
..SPEG.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 2:48 PM CDT, 36 minutes earlier.
Area forecast discussion, Oct 6, 2:48 PM CDT, 36 minutes before
Area Forecast Discussion
National Weather Service Norman OK
248 PM CDT THU OCT 6 2016
.DISCUSSION...
A few storms have formed this afternoon near the Kansas and Oklahoma
border along and north of an outflow boundary. Farther west, a
few weak radar returns in western Oklahoma are associated
with increasing cloud cover & along an 9-85h moisture gradient.
Several HRRR runs develop storms across southwest/west central
Oklahoma this afternoon with increasing coverage as storms move
eastward through the early evening. Additional storms are expected
to form along a cold front in northwest/north central Oklahoma by
early evening.
35-40 kts of deep layer shear and moderate to high instability should
result in several severe storms, with the best chance during the
late afternoon and early evening. The best tornado
potential appears to be across far north central Oklahoma/southern
Kansas along and near a retreating outflow boundary (back winds &
lower LCL).
Storms will continue to form along a cold front during the evening
and overnight with a risk of hail and damaging winds. Showers
and storms may linger for several hours behind the surface front
as elevated instability will be around 500 J/KG.
Showers and storms will clear southern Oklahoma and north Texas by
mid to late Friday morning.
Showers and thunderstorm chances will increase Sunday into Monday
as a trough lifts across the central Plains.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 50 65 45 73 / 80 0 0 0
Hobart OK 51 65 44 72 / 70 10 0 0
Wichita Falls TX 55 67 48 75 / 90 30 0 0
Gage OK 44 66 40 75 / 10 0 0 0
Ponca City OK 48 66 40 74 / 80 0 0 0
Durant OK 60 70 53 79 / 90 30 0 0
&&
.OUN Watches/Warnings/Advisories...
OK...Flood Watch until midnight CDT tonight for OKZ007-008-012-013-
020.
TX...None.
&&Hazardous weather outlook, Oct 6, 11:46 AM CDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1146 AM CDT THU OCT 6 2016 OKZ004>048-050>052-TXZ083>090-071700- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1146 AM CDT THU OCT 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PARTS OF NORTHERN INTO CENTRAL AND SOUTHWEST OKLAHOMA AS WELL AS A PORTION OF WESTERN NORTH TEXAS LATE THIS AFTERNOON AND TONIGHT. LOCATION... THE SLIGHT RISK COVERS LOCATIONS SOUTH OF A LINE FROM ALVA... TO CHEYENNE AND NORTH OF A LINE FROM CROWELL AND WICHITA FALLS TEXAS... TO PAULS VALLEY AND SEMINOLE OKLAHOMA. THIS INCLUDES PLACES LIKE OKLAHOMA CITY METRO... LAWTON... CLINTON... AND ENID. TIMING... THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE FROM 4 PM TO 2 AM. IMPACTS... THE MAIN IMPACTS WILL BE HAIL TO THE SIZE OF GOLF BALLS... DAMAGING WIND GUSTS TO 70 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. A LOW RISK OF A TORNADO OR TWO WILL ALSO BE POSSIBLE... IN PARTS OF NORTH CENTRAL OKLAHOMA FROM 4 PM TO 9 PM. HEAVY RAIN AND FLOODING WILL ALSO BE A CONCERN. DISCUSSION... ADDITIONAL THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND TONIGHT AS A COLD FRONT MOVES ACROSS THE REGION. STORMS ARE EXPECTED TO INITIALLY DEVELOP AHEAD OF THE FRONT IN PARTS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS THEN BECOMING MORE WIDESPREAD AND SHIFTING SOUTHEAST AS THE COLD FRONT MOVES ACROSS THE REGION. SOME STRONG TO SEVERE STORMS WILL BE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN CONCERNS. THERE COULD ALSO BE A BRIEF PERIOD OF TIME LATE THIS AFTERNOON AND EVENING OF A LOW RISK FOR A TORNADO OR TWO WHEN STORMS COULD INITIALLY BE INDIVIDUAL SUPERCELLS BEFORE EVOLVING INTO LINE SEGMENTS. THE HIGHEST POTENTIAL FOR THIS WILL BE IN PARTS OF NORTH CENTRAL OKLAHOMA. SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO EARLY FRIDAY BUT THE POTENTIAL FOR SEVERE STORMS WILL DECREASE OVERNIGHT. .SPOTTER AND EMERGENCY MANAGEMENT INFORMATION STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREAS SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS THROUGH THIS EVENING. .HEAVY RAIN... IN ADDITION TO THE SEVERE STORMS... HEAVY RAIN LEADING TO FLOODING WILL BE A CONCERN... ESPECIALLY IN PARTS OF NORTH CENTRAL OKLAHOMA WHICH RECEIVED SEVERAL INCHES OF RAIN THIS MORNING. A FLOOD WATCH IS IN EFFECT FOR LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... .THUNDERSTORMS... THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ACROSS SOUTHERN OKLAHOMA AND NORTH TEXAS FRIDAY MORNING. SEVERE WEATHER IS NOT EXPECTED. THUNDERSTORMS WILL BE POSSIBLE ACROSS PARTS OF NORTHERN OKLAHOMA SUNDAY AND MONDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Local storm report, Oct 6, 10:17 AM CDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1017 AM CDT THU OCT 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD 2 N LAMONT 36.72N 97.56W
10/06/2016 GRANT OK DEPT OF HIGHWAYS
STATE HWY 74 CLOSED 1.5 MILES NORTH OF LAMONT
0800 AM FLASH FLOOD 5 E BILLINGS 36.53N 97.35W
10/06/2016 NOBLE OK DEPT OF HIGHWAYS
STATE HWY 15 CLOSED 1 MILE WEST OF I-35.
0800 AM FLASH FLOOD 1 E LAMONT 36.69N 97.54W
10/06/2016 GRANT OK DEPT OF HIGHWAYS
US HWY 60 CLOSED EAST OF LAMONT TO KAY COUNTY LINE.
0200 AM TSTM WND DMG 1 N RED ROCK 36.47N 97.18W
10/06/2016 NOBLE OK EMERGENCY MNGR
3 TELEPHONE PLOES BLOWN DOWN.
&&
DWSpecial weather statement, Oct 6, 2:25 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
225 PM CDT THU OCT 6 2016
OKZ008-062015-
KAY OK-
225 PM CDT THU OCT 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KAY COUNTY UNTIL 315
PM CDT...
AT 221 PM CDT...STRONG THUNDERSTORMS WERE LOCATED 3 MILES SOUTHEAST
OF HARDY AND 3 MILES NORTH OF KAW LAKE...MOVING NORTHEAST AT 40 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LAT...LON 3684 9675 3674 9692 3697 9690 3700 9687
3700 9675
TIME...MOT...LOC 1921Z 217DEG 36KT 3693 9676 3682 9686
..SPEG.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 7:10 PM CDT | Special Weather Statement | OUN | Knox | 35 min |
| Oct 5, 7:26 PM CDT | Special Weather Statement | OUN | Baylor | 49 min |
| Oct 5, 7:50 PM CDT | Special Weather Statement | OUN | Baylor | 25 min |
| Oct 6, 4:12 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 48 min |
| Oct 6, 4:47 PM CDT | Flash Flood Warning | OUN | Hardeman | 3 hr |
| Oct 6, 4:57 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman, Wilbarger | 48 min |
| Oct 6, 5:44 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman, Wilbarger | 46 min |
| Oct 6, 6:13 PM CDT | Severe Thunderstorm Warning | OUN | Wichita, Wilbarger | 47 min |
| Oct 6, 6:29 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 46 min |
| Oct 6, 6:57 PM CDT | Severe Thunderstorm Warning | OUN | Wichita, Wilbarger | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.